Pharmacology Scenario 9: Juan Carlos
1. Document your initial assessment data of Juan Carlos, including blood glucose and vital signs.
a. was alert and oriented x4. VS were recorded as follows: BP: 127/74, P: 84, T: 99, O2: 97, R: 12/min, Pain: 3/10. Glucose reading was 198 and 2 units of insulin aspart was compaired to the MAR and witnessed and verified by second nurse prior to administering. There was no edema in UE or LE and all pulses were palpated and equally bilateral. Pt. had normal skin color with no bruises or lesions throughout. The feet were warm and had normal capillary refill and the dressing on his R great toe was clean, dry, and intact.
2. Document any medications you gave Juan Carlos during this scenario.
a. 2 units of aspart insulin was given
3. Document any adverse effects of medications noted in the scenario.
a. experienced hypoglycemia after administration of insulin
4. Document repeat assessments, blood glucose, and vital signs taken during this scenario.
a.Retook blood glucose to establish a safe level. Retook bp, O2 sats, and respirations to establish a safe and comfortable level for the patient.
5. Document communication with the healthcare provider.
a. I would use the SBAR communication technique. I would introduce myself to the doctor and that I was calling about his patient Juan carlos in room # 8 he experienced a hypoglycemic episode after administration of his ordered aspart insulin, which was corrected by administering juice, carbs, and protein. Carlos is diabetic and is in the hospital for wound debridement on his right great toe and to treat the infection. His hypoglycemic episode caused irregular breathing pattern with O2 sat drop to 95 and heart rate to peak at 105, which were all corrected by giving him juice and carbs and his blood sugar, HR, and O2 sats have returned to normal. I would like for you to visit with him as soon as you can. I will have him resting in his bed hooked up to monitors and assessing him frequently.
6. Document patient education you provided to Juan Carlos during this scenario.
a. Documented on medication interactions, side effects, medication changes by the doctor, frequent vital signs, and antibiotic interactions with medications and side effects. Documented on hypoglycemia.